On nonlinear oscillations of Hamiltonian system in case of fourth order resonance

    2007, Vol. 3, No. 1, pp.  57-74

    Author(s): Bardin B. S.

    We deal with an autonomous Hamiltonian system with two degrees of freedom. We assume that the Hamiltonian function is analytic in a neighborhood of the phase space origin which is an equilibrium point. We consider the case when two imaginary eigenvalues of the matrix of the linearized system are in the ratio 3:1. We study nonlinear conditionally-periodic motions of the system in the vicinity of the equilibrium point. Omitting the terms of order higher then five in the normalized Hamiltonian we analyze the so-called truncated system in detail. We show that its general solution can be given in terms of elliptic integrals and elliptic functions. The motions of truncated system are either periodic, or asymptotic to a periodic one, or conditionally-periodic. By using the KAM theory methods we show that the most of conditionally-periodic trajectories of the truncated systems persist also in the full system. Moreover, the trajectories that became not conditionally-periodic in the full system belong to a subset of exponentially small measure. The results of the study are applied for the analysis of nonlinear motions of a symmetric satellite in a neighborhood of its cylindric precession.
    Keywords: Hamiltonian system, periodic orbits, normal form, resonance, action-angel variables, KAM theory
    Citation: Bardin B. S., On nonlinear oscillations of Hamiltonian system in case of fourth order resonance, Rus. J. Nonlin. Dyn., 2007, Vol. 3, No. 1, pp.  57-74

    Download File
    PDF, 455.43 Kb

    Creative Commons License
    This work is licensed under a Creative Commons Attribution-NoDerivs 3.0 Unported License